What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 25, 2:27 PM MST, 16 minutes earlier.
Area forecast discussion, Jun 25, 2:27 PM MST, 16 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
227 PM MST Sat Jun 25 2022
.SYNOPSIS...Monsoonal flow will continue to bring showers and
thunderstorms to central and northern Arizona well into next
week. Gusty winds, localized heavy rainfall, and lightning will be
the primary concerns.
&&
.DISCUSSION...Weak steering flow and instability have led to
topographically-favored convection with outflow-dominated
propagation. Satellite shows that the storms are being well-
ventilated by anvil-level flow toward the northeast, allowing the
storms to grow most efficiently on the SW flanks along the
prominent outflows. PW's are good for this time of year, but not
particularly rich, at around 0.6" in Flagstaff. A few storms have
become strong, with the heavier local accumulations on the order
of 0.5"- 1.0".
A weak flow pattern aloft will keep Arizona within the monsoon
moisture plume through next week. The ebb and flow of monsoon
activity will be modulated by the magnitude of the moisture, weak
forcing, and storm motion within the steering-level flow.
As the upper level high strengthens over southern Nevada and
moves over Arizona Tuesday and Wednesday, a slight down-tick in
activity is expected within the subsident atmosphere beneath the
axis of the high pressure. By Thursday and Friday, the high slides
to the east of Arizona and could engender a more robust surge of
moisture into the area from the south.
In any case, the primary threats for locally heavy rain and gusty
winds with the strongest storms will contine across Northern
Arizona.
&&
.AVIATION....For the 00Z TAF package...Scattered thunderstorms
with LCL MVFR conditions, erratic winds, and locally heavy rain
will diminish after 02Z this evening. Scattered thunderstorms will
develop again on Sunday, most numerous over the high terrain.
&&
.FIRE WEATHER...Scattered showers and thunderstorms will
develop again on Sunday and Monday, with frequent lightning,
gusty outflow winds, and locally heavy rain with the strongest
storms.
Tuesday through Thursday...Our typical monsoon cycle of
daily scattered thunderstorms will continue through Thursday.
Outside of storm activity, winds will generally be light and
temperatures slightly below normal.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...BAK
AVIATION...BAK
FIRE WEATHER...BAK
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Jun 25, 1:03 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
103 PM MST Sat Jun 25 2022
AZZ008-037-252045-
Yavapai County Valleys and Basins-Yavapai County Mountains-
103 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of central Yavapai
County east of Peeples Valley through 145 PM MST...
At 102 PM MST, Doppler radar was tracking a strong thunderstorm near
Wagoner, or 20 miles northeast of Wickenburg, moving southeast
slowly at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walnut Grove, Crown King and Wagoner.
This includes State Route 89 between mile markers 282 and 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3430 11273 3437 11256 3418 11228 3406 11266
TIME...MOT...LOC 2002Z 335DEG 8KT 3423 11261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 1:14 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
114 PM MST Sat Jun 25 2022
AZZ015-016-038-252100-
Western Mogollon Rim-Oak Creek and Sycamore Canyons-Eastern Mogollon
Rim-
114 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Coconino County
south of Flagstaff through 200 PM MST...
At 113 PM MST, Doppler radar was tracking a strong thunderstorm near
Munds Park, or 13 miles east of Sedona. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sedona, Munds Park, Garland's Oak Creek Lodge, Slide Rock State Park
and Manzanita Campground.
This includes the following highways...
Interstate 17 between mile markers 313 and 326.
State Route 179 near mile marker 313.
State Route 89A between mile markers 375 and 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 11156 3491 11147 3480 11151 3481 11155
3481 11176 3496 11177
TIME...MOT...LOC 2013Z 046DEG 2KT 3493 11157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 1:30 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
130 PM MST Sat Jun 25 2022
AZZ016-018-252100-
Northern Gila County-Eastern Mogollon Rim-
130 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Gila and Coconino
Counties through 200 PM MST...
At 129 PM MST, Doppler radar was tracking a strong thunderstorm near
Pine, or 9 miles northwest of Payson. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph, up to half inch hail., and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geronimo Estates, Pine, Strawberry and Tonto Natural Bridge State
Park.
This includes State Route 87 between mile markers 260 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 11142 3431 11154 3443 11152 3437 11131
TIME...MOT...LOC 2029Z 197DEG 2KT 3434 11145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 1:52 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
152 PM MST Sat Jun 25 2022
AZZ008-037-252130-
Yavapai County Valleys and Basins-Yavapai County Mountains-
152 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Yavapai County
through 230 PM MST...
At 150 PM MST, Doppler radar was tracking a strong thunderstorm near
Wagoner just west of Crown King, or 23 miles northeast of
Wickenburg, slowly moving south at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crown King, Wagoner and Walnut Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3431 11253 3425 11232 3405 11230 3412 11266
TIME...MOT...LOC 2050Z 015DEG 10KT 3420 11245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 2:43 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
243 PM MST Sat Jun 25 2022
AZZ018-252230-
Northern Gila County-
243 PM MST Sat Jun 25 2022
...Strong thunderstorms will impact portions of Gila County through
330 PM MST...
At 242 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Payson to Rye to Jakes Corner. Movement
was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Payson, Star Valley, Oxbow Estates, Round Valley, East Verde Estates,
Mesa Del Caballo, Jakes Corner, Gisela, Rye, Deer Creek and Houston
Mesa Campground.
This includes the following highways...
State Route 260 between mile markers 252 and 257.
State Route 188 between mile markers 271 and 276.
State Route 87 southbound between mile markers 241 and 251.
State Route 87 between mile markers 231 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3432 11137 3420 11108 3396 11109 3398 11141
3405 11144 3415 11147 3423 11154
TIME...MOT...LOC 2142Z 226DEG 8KT 3423 11142 3412 11132 3401 11134
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JM